# SDR 2009FA0001029

- Difficulty date: November 25, 2009
- Submitted: December 11, 2009
- Operation: General aviation
- Aircraft: N7206J
- Make and model: Beech A36
- Aircraft serial: E2183
- Engine: Cont IO550B
- Propeller: Hartzl PHCC3YF1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA52006A23P
- Part serial: 520F0760256029
- Condition: Failed
- Location: Engine
- Part time: 1,097 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

DURING LANDING PHASE OF AN INSTRUCTION FLIGHT, THE PILOT HEARD A LOUD "BANG" AND IMMEDIATE ENG VIBRATION.  UPON LANDING THE ACFT SAFELY THE INSTRUCTOR AND STUDENT NOTICED THA THE RPM COULD NOT GBE BROUGHT BACK BELOW 1500 RPM.  ONCE PARKED THEY OBSERVED A LARGE OIL STREAK ON LT SIDE OF AIRCRAFT AND UPON FURTHER INSPECTIN BY AN ON-SITE MECHANIC IT WAS FOUND THAT THE NR 4 CYL (SN 6205) HAD SEPARATED AT THE HEAD/BARREL JUNCTION.  IT EVENTUALLY CAUSING FAILURE.  THE ACFT WAS ONLY 10 HRS OUT OF A 100 HR INSP AT WHICH TIME ALL CYLINDERS COMPRESSION HAD BEEN CHECKED WITHIN THE ACCEPTABLE RANGE, AND NO LEAKS WERE FOUND WITH A SOAP SOLUTION.  ANOTHER COMPRESSION TEST WAS PERFORMED ON THE REMAINING CYLINDERS AGAIN WITH SOAP SOLUTION AND DURING THAT CHECK IT WAS FOUND THAT THE NR 6 CYL (SN 6029) WAS LEAKING OUT OF THE TOP OF THE CYLINDER HEAD BETWEEN FINS AGAIN ON THE EXHAUST SIDE.  SINCE ALL CYLINDERS WERE NEW AT INSTALL AND HAD THE SAME AMOUNT OF ACCUMULATED TIME, IT WAS DECIDED THAT THE PREVENTATIVE SOLUTION WOULD BE TO CHANGE ALL 6 CYLINDERS TO PREVENT RECURRENCE OF CYLINDER FAILURE.  ALL 6 CYLINDERS HAVE NOW BEEN CHANGED WITH O/H CLYINDERS.
